Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 8, 1999, 9:41 PM CDT for Logan County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1999, 9:41 PM CDT (02:41 UTC)
- Expired
- Apr 8, 1999, 10:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Logan County, IL
The radar
The Lincoln radar (KILX), 4 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 8:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:00 PM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Apr 8, 2:00 PM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT THU APR 8 1999 UPPER LOW IS NOW OVER SWRN NEBRASKA WITH SFC SYSTEM JUST EAST OVER SC NE. 88D SHOWING RWS/TRWS CONTINUING TO MOVE E ACROSS CWA ALONG AND AHEAD OF WF...BUT MAIN ACTIVITY TO ARRIVE THIS EVENING. STORMS FIRING UP NICELY ALONG DRYLINE OVER EASTERN KS/NE AND STILL PROJECTED TO RAPIDLY MOVE EAST INTO WRN SECTIONS OF C IL BETWEEN 5 AND 7 PM. SPC HAS MOVED HIGH RISK AREA A LITTLE FURTHER W...WHICH IS A GOOD MOVE. SFC ACTIVITY WILL OUTRACE UPPER SYSTEM...THUS AS TRWS APPROACH CWA...MAY SEE SOME WEAKENING AS MAIN ENERGY WILL STILL BE TO THE W AND NW. HOWEVER...WILL STILL ENFORCE WORDING FOR TONIGHT/S ZONES ABOUT SVR POSSIBILITIES. SHOULD SEE AN END TO PCPN OVER MOST OF CWA WITH PASSAGE OF CF AS PLENTY OF DRY AIR MOVG INTO CWA. LOW CLDS AND SOME RW ACTIVITY STILL POSSIBLE OVER NRN SECTIONS DUE TO POSITION OF LOW. PIA 50/64 +3 SPI 52/67 +2 DEC 53/66 +2 CMI 55/65 +2 LWV 58/69 +2 BYRD
In the hours before
Special weather statement, Apr 8, 9:07 PM CDT, 34 minutes before
ILZ040-049-090240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 907 PM CDT THU APR 8 1999 ...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT... AT 900 PM CDT...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND THE THREAT FOR SEVERE WEATHER HAS ENDED. THEREFORE...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE. FRIEDERS
Special weather statement, Apr 8, 9:07 PM CDT, 34 minutes before
ILZ040-049-090240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 907 PM CDT THU APR 8 1999 ...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT... AT 900 PM CDT...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND THE THREAT FOR SEVERE WEATHER HAS ENDED. THEREFORE...THE TORNADO WATCH FOR SCHUYLER AND SCOTT COUNTIES HAS BEEN ALLOWED TO EXPIRE. FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:44 PM CDT | Tornado Warning | ILX | Knox | 46 min |
| Apr 8, 7:47 PM CDT | Tornado Warning | ILX | Scott | 28 min |
| Apr 8, 8:16 PM CDT | Tornado Warning | ILX | Morgan, Scott | 44 min |
| Apr 8, 8:32 PM CDT | Tornado Warning | ILX | Fulton, Knox | 28 min |
| Apr 8, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 48 min |
| Apr 8, 8:56 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 64 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 58 min |
| Apr 8, 9:17 PM CDT | Tornado Warning | ILX | Menard | 28 min |
| Apr 8, 9:29 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 31 min |
| Apr 8, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 37 min |
| Apr 8, 9:47 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 58 min |
| Apr 8, 10:02 PM CDT | Tornado Warning | ILX | Christian | 28 min |
| Apr 8, 10:13 PM CDT | Tornado Warning | ILX | Macon | 32 min |
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 47 min |
| Apr 8, 10:32 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 28 min |
| Apr 8, 10:37 PM CDT | Tornado Warning | ILX | Piatt | 23 min |
| Apr 8, 10:47 PM CDT | Tornado Warning | ILX | Champaign | 28 min |
| Apr 8, 10:54 PM CDT | Tornado Warning | ILX | Effingham | 36 min |
| Apr 8, 10:56 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 34 min |
| Apr 8, 11:13 PM CDT | Tornado Warning | ILX | Cumberland | 32 min |
| Apr 8, 11:15 PM CDT | Tornado Warning | ILX | Shelby | 15 min |
| Apr 8, 11:17 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 28 min |
| Apr 8, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 25 min |
| Apr 8, 11:30 PM CDT | Tornado Warning | ILX | Coles, Edgar | 30 min |
| Apr 8, 11:33 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 42 min |
| Apr 8, 11:45 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 30 min |
| Apr 8, 11:48 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 27 min |
| Apr 8, 11:52 PM CDT | Tornado Warning | ILX | Edgar | 38 min |
| Apr 9, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 30 min |
| Apr 9, 12:26 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 19 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.